I suffer severe anxiety and panic disorder and was prescribed Xanax over a 20 year period which I started to abuse in the past year.After being in the hospital three times in two months and changing doctors,I went into withdrawal and they put me on 15mg. of Buspar three times a day.I have been on that dose for about three months and my anxiety is worse and headaches and muscle cramps are terrible,I am so dizzy it's hard for me to walk. Is it the Buspar or just me.I'm not real fond of the doctor that is prescribing it but going back to the Xanax is not an option for me because I am addicted to it. Please help
The common side effects of BuSpar are the following:
Blurred vision; dizziness; drowsiness; excitability; headache; lightheadedness; nausea.
Seek medical attention right away if any of these SEVERE side effects occur when using BuSpar:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); abnormal muscle movements; chest pain; fainting; fever; irregular heartbeat; loss of coordination; memory problems; new or worsening mental, mood, or personality changes (eg, anger, hostility, confusion, depression); seizures; suicidal thoughts or actions; unusual restlessness; vision changes.
The headache and dizziness is most likely caused by the BuSpar and needs to be addressed by the doctor. You may benefit from a dosage reduction. Please note the following about BuSpar:
The bioavailability of buspirone is increased when given with food as compared to the fasted state. Consequently, patients should take buspirone in a consistent manner with regard to the timing of dosing; either always with or always without food.
You may reduce some of the side effects by taking as described above.
If the BuSpar is not helping the anxiety and the side effects are too troublesome, then you may benefit from an antidepressant that also treats anxiety such as Paxil or Zoloft. You can look these up and learn about them as an option to the benzodiazepines like Xanax.
They no better than that! get off that bus bar.its nothing and casusess problems.i think they still rnt sure about this drug.i tried it & had a bad reaction.woo lawd! thye should have given u ativan or valume even! thats craZy! dont get me started! sounds like a dr who really doesnt know what hes doing.just that ur an addict co think the answer is no narcs! well your body sure doesnt need busbar!!! call him tomorrow and demand that he does something.tell him how sick u r & u just cant go on like this!sweety take care get u some benadryl it helps me.a nurse n urgent care had me to take this when a physc claimed he took me off but in reality i took myself off clons.i cant stand some of theese drs.i wonder who gave them their liscense?!
I personally become lathargic and suicidal, I also had an older gentalment that commited suicide while taking BuSpar i DON'T recommend it and never will
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Jan 2012 • 2 answers
Updated 21 Oct 2018 • 10 answers
Updated 1 Mar 2018 • 9 answers
Updated 7 Sep 2017 • 2 answers
Updated 15 Feb 2019 • 2 answers